Separate names with a comma.
Discussion in 'Ask A Question' started by Triscornia, May 12, 2019.
Do you know if when taking antibiotics your glucose rises a lot?
Hi, I think it would be more down to the condition the person is having, ie an infection, operation, that would raise blood glucose.
Are you poorly at the moment ?
Ok thanks. No it’s my son he has a throat infection and on antibiotics and his levels last night were high for no reason and I thought maybe it was the antibiotics. He can’t sleep when it’s high and starts to sweat.
Thank you for replying.
Hello @Triscornia are you checking his ketone levels, unfortunately infection will be the cause so correcting the highs, drinking lots of fluids as well as checking his ketones is important.
Hello, as he doesn’t have a pump we were to understand that keystone is only when he has a pump. I did ask about getting a keystone monitor but the Dr said he didn’t need it.
Thank you for replying.
Testing for ketones is important for all insulin dependent diabetics as when ill we can run high blood glucose levels which can result in ketones, so it’s important to test for them, your GP should provide you the means to check for them.
Oh we didn’t know this. We have our first checkup in the hospital on Thursday do you think it can wait or I should go to my local dr before? It’s all so new to us.
Your so good to reply thank for your help.
Hello @Triscornia If your son continues to run high due to illness then follow the advice in this link: http://www.dafne.uk.com/uploads/224... day rules - Standard.pdf?0.05989376025650173
You should be able to call your practice and ask about getting it on prescription.
Thank you. Have a lovely Sunday.
Your welcome - hope you son improves, have a lovely Sunday too
How high is high? Are you adjusting insulin because of the high numbers or do you use fixed doses? When in doubt, contact a health care professional!
If it's all still so new to you, hasn't the hospital given you a phone number to call when having questions?
Hello, he went over 350 last night, this is the highest he has ever been since being diagnosed. Apparently that is not too high as Dr had a case of someone over 1000 last week. It is just not normal for him and even though he took more insulin he was still at 290 @ 3am but he managed to fall asleep at 2am.
To be honest trying to get through to the hospital is like winning the Lottery but we do have a good Dr nearby. It will be interesting to see what his first checkup will be like.
Thanks for replying.
Hello @Triscornia I'm sorry but 350 is very high for a diabetic and if your Dr thinks its not then I'm sorry but I think he talking out of his hat and if he had a patient of over a 1000 then that person must have very very very ill.
In an ideal world T1 should really be in a window between 72 and 180, thats how most of us work.
At 350 then you really need to check for ketones @Juicyj mentions above.
At 350 I would image your son to be very lethargic, thirsty and peeing a lot.
Hope things work out but I'm long term T1 and personally would not be happy with BSL of those numbers.
Oh God what should I have done. He is 199 now and yes feeling tired but we thought it was from the antibiotics. I find it very difficult to understand. My husband think I worry too much although he did think 350 was very high. I will send a message to Dr now.
Thanks. What would I do with you all.
Hello @Triscornia I cant advice what to do (I'm not medically trained and do not know your son or the insulin regime he is on) other than make sure he drinks and unfortunately what you describe is classic Hyperglycaemia where the body has too much sugar in it.
Calling the Doctor is the best thing to do.
But try not to worry to much, just learn from it. Being T1 is all a learning game and to be honest we never stop learning
Thank you for taking the time to respond. Much appreciated. Just when you think everything is going ok something happens and throws levels off, it’s just very frustrating and hard to deal with sometimes. It could be worse I suppose.
So long as your son is OK that's the main thing. If you look around the forum you will often find people complaint about something throwing levels, it's not unusual to find us blaming the weather, odd socks, underware on inside out plus other things.
It's just one of the many joys of being a T1 for over 50 years.
Illness is the one thing that does cause sugars to a bit AWOL and more likely the inflamed throat, not so much the antibiotics that does things like that. Mine sometimes go strange if I get a really bad cold for example.
As I said it's a learning game but ask questions, either on here or of your medical team.
Thank you. He woke at 5am feeling weak and felt like getting sick but his level is back to normal. So weird.
That's good his levels are back to normal
Try a low carb meal for supper, but you may need to give less insulin as his blood sugar will not go so high. On the other hand I have very bad sweats when it's low, so perhaps check his blood sugar. In the early hours blood sugar can be very low. Infection however usually raises blood sugars. Talk to your doctor about this.